I am currently on prednisone and have been taking 40 mg for many months now on 30mg. I was told by my doctor that my hair loss, since July, is due to the meds. But, it is stated here in the site that this drug only impacts men w/hair loss and women. Please clarify this for me. Is there a small percentage that lose hair on this drug ?? I may be on it for a few more months and need to know this. Also if I am correct , if it’s the drug than once off it than hair would grow back and be back fully in a yr or so ??
Steroids, as you said, do precipitate hair loss in men. Women also have some male hormones, so I would suspect that there could be some association with hair loss in your situation. The reality is that you need them for medical purposes. Women rarely have permanent hair loss and usually reverse once the offending problem that created it is gone. That goes for stress, cancer drugs, and other types of processes that precipitate hair loss in women.